Certain simple maximal subfields in division rings

  • Mehdi AaghabaliEmail author
  • Mai Hoang Bien


Let D be a division ring finite dimensional over its center F. The goal of this paper is to prove that for any positive integer n there exists aD(n), the nth multiplicative derived subgroup such that F(a) is a maximal subfield of D. We also show that a single depth-n iterated additive commutator would generate a maximal subfield of D.


division ring rational identity maximal subfield 

MSC 2010

16K20 16R50 17A35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Aaghabali, S. Akbari, M. H. Bien: Division algebras with left algebraic commutators. Algebr. Represent. Theory 21 (2018), 807–816.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    A. A. Albert, B. Muckenhoupt: On matrices of trace zeros. Mich. Math. J. 4 (1957), 1–3.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    S. A. Amitsur: Rational identities and applications to algebra and geometry. J. Algebra 3 (1966), 304–359.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    S. A. Amitsur, L. H. Rowen: Elements of reduced trace 0. Isr. J. Math. 87 (1994), 161–179.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    K. I. Beidar, W. S. Martindale, III, A. V. Mikhalev: Rings with Generalized Identities. Pure and Applied Mathematics 196, Marcel Dekker, New York, 1996.zbMATHGoogle Scholar
  6. [6]
    M. A. Chebotar, Y. Fong, P.-H. Lee: On division rings with algebraic commutators of bounded degree. Manuscr. Math. 113 (2004), 153–164.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    K. Chiba: Generalized rational identities of subnormal subgroups of skew fields. Proc. Am. Math. Soc. 124 (1996), 1649–1653.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    B. X. Hai, T. H. Dung, M. H. Bien: Almost subnormal subgroups in division rings with generalized algebraic rational identities. Available at
  9. [9]
    T. Y. Lam: A First Course in Noncommutative Rings. Graduate Texts in Mathematics 131, Springer, New York, 2001.CrossRefzbMATHGoogle Scholar
  10. [10]
    M. Mahdavi-Hezavehi: Extension of valuations on derived groups of division rings. Commun. Algebra 23 (1995), 913–926.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    M. Mahdavi-Hezavehi: Commutators in division rings revisited. Bull. Iran. Math. Soc. 26 (2000), 7–88.MathSciNetzbMATHGoogle Scholar
  12. [12]
    M. Mahdavi-Hezavehi, S. Akbari-Feyzaabaadi, M. Mehraabaadi, H. Hajie-Abolhassan: On derived groups of division rings. II. Commun. Algebra 23 (1995), 2881–2887.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    R. C. Thompson: Commutators in the special and general linear groups. Trans. Am. Math. Soc. 101 (1961), 16–33.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Cz 2019

Authors and Affiliations

  1. 1.School of MathematicsUniversity of EdinburghEdinburghScotland
  2. 2.School of Mathematics, Statistics and Computer ScienceUniversity of TehranTehranIran
  3. 3.Faculty of Mathematics and Computer ScienceUniversity of Science, VNU-HCMHo Chi Minh CityVietnam

Personalised recommendations